1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

WARNING IF TAKING FOXIGA/DAPIFLAGIFLOXIN

Discussion in 'Other Diabetic Medications' started by Michele01, Jul 16, 2015.

  1. Feelinggrotty52

    Feelinggrotty52 Type 2 · Member

    Messages:
    6
    Likes Received:
    2
    Trophy Points:
    43
    A bit on the high side but not too bad
     
  2. Kes

    Kes Type 2 · Member

    Messages:
    16
    Likes Received:
    8
    Trophy Points:
    63
    I've been on Farxiga since 2013..
    read the warning on NICE and tried showing GP/Nurse etc.

    3 months after taking it I developed Plantar Facilitis , got tired and my joints hurt..
    The GPs just asked for basic blood tests which showed nothing..
    One time I was in a long meeting unable to drink..
    felt like I had fleas.. measured BG and it was 25.. drank 1l of water and 30 mins later was back down to 13.

    couldn't be bothered to wait for GPs to figure out the cause of my 'feeling unwell' so thought about it and stopped taking Farxiga for a week.
    Felt a lot better.. but still liked the way Farxiga worked .. much better than taking glicazide.
    I reasoned that drinking so much water is negative for your body.. it depletes nutrients and oxygen in you body fluid which tendons needs. Hence Platar facilitis.
    So I took the tablets again but stopped on the weekend one or two days..

    I recently got very fatigued and found out it was due to B12.. and not waiting for GPs started taking metyl B12..
    Now I'm just using Farxiga and just supplementing with 1/2 glicazide every now and then if I splurge out..
    I'm getting down to single digits in the day.. just drinking water.. Try to limit it to 3-4 litres as its easy to drink more to lower BG.. but then you deplete salts/nutrients..
    I take a whole tablet when I work Mon -Thurs then just 1/2 on fridays.. None on Saturdays and 1/2 Sundays.
    Take 1/2 glicazide on fri and sat ..
    My ketostix (have to buy my own as GPs think its just D1 who need them) show brown and I only test when I haven't drunk enough water.

    The stupid thing is my 'specialist ' says this isn't following guide lines and is going to take me off it..
    if he does I'm off to injurylawyers..
    He's the specialist that put me on GLP1 daily whilst also on Farxiga metformin.
    Later learnt Farxiga isn't meant to be used with Exenatide.
    It ruined my gastric/peristaltic function. over 3 yrs ago.
    Still waiting to see gastric specialistic..

    Farxiga is OK as long as you can drink a decent amount of water and don't over do it.
    If you can't drink for any reason, don't take it! (eg. when ill, very hot weather and little access to water etc. )
    In practical terms you need to have a back up med.s for when you don't take it.
    My backup is/was glicazide but I am finding that GPs don't like you doing your own thing.
    Even if it is based on a lot of research that GPs don't bother to read up about.

    I believe taking short term pauses from the drug are beneficial and decreases the loss of salts/nutrients.
    Also lowers the risk of ketones building up.

    There is one last thing.. carbs..
    if you go on a no carb diet.. and Farxiga then you are going to produce ketones and far more than a normal person..
    making your self seriously ill
    You should eat some carbs on this drug.

    I have found fasting in the day works well tho. as long as you have breakfast.
     
    • Like Like x 2
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook